Alert archive / New York / Beach Hazards Statements in 2023
Beach Hazards Statement 17, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Sep 24, 2023, 3:54 AM EDT for 5 counties in New York. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2023, 3:54 AM EDT (07:54 UTC)
- Expired
- Sep 25, 2023, 10:22 PM EDT
- In force
- 42 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 46 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092 WHUS41 KBUF 240754 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 354 AM EDT Sun Sep 24 2023 NYZ019-241600- /O.NEW.KBUF.BH.S.0017.230924T0754Z-230924T2200Z/ Chautauqua- 354 AM EDT Sun Sep 24 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua county. * WHEN...Through this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ001>004-241600- /O.NEW.KBUF.BH.S.0017.230924T0754Z-230925T2200Z/ Niagara-Orleans-Monroe-Wayne- 354 AM EDT Sun Sep 24 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne counties. * WHEN...Through Monday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
8 follow-up statements
773 WHUS41 KBUF 241039 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 639 AM EDT Sun Sep 24 2023 NYZ019-242000- /O.CON.KBUF.BH.S.0017.000000T0000Z-230924T2200Z/ Chautauqua- 639 AM EDT Sun Sep 24 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua county. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ001>004-242000- /O.CON.KBUF.BH.S.0017.000000T0000Z-230925T2200Z/ Niagara-Orleans-Monroe-Wayne- 639 AM EDT Sun Sep 24 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne counties. * WHEN...Through Monday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
503 WHUS41 KBUF 241734 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 134 PM EDT Sun Sep 24 2023 NYZ004-241845- /O.CAN.KBUF.BH.S.0017.000000T0000Z-230925T2200Z/ Wayne- 134 PM EDT Sun Sep 24 2023 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$ NYZ001>003-250215- /O.EXT.KBUF.BH.S.0017.000000T0000Z-230926T0600Z/ Niagara-Orleans-Monroe- 134 PM EDT Sun Sep 24 2023 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE MONDAY NIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, and Monroe counties. * WHEN...Through late Monday night. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ019-242200- /O.CON.KBUF.BH.S.0017.000000T0000Z-230924T2200Z/ Chautauqua- 134 PM EDT Sun Sep 24 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua county. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ JLA
038 WHUS41 KBUF 242027 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 427 PM EDT Sun Sep 24 2023 NYZ019-242130- /O.CAN.KBUF.BH.S.0017.000000T0000Z-230924T2200Z/ Chautauqua- 427 PM EDT Sun Sep 24 2023 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$ NYZ001>003-250430- /O.CON.KBUF.BH.S.0017.000000T0000Z-230926T0600Z/ Niagara-Orleans-Monroe- 427 PM EDT Sun Sep 24 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, and Monroe counties. * WHEN...Through late Monday night. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
719 WHUS41 KBUF 250230 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1030 PM EDT Sun Sep 24 2023 NYZ001>003-251030- /O.CON.KBUF.BH.S.0017.000000T0000Z-230926T0600Z/ Niagara-Orleans-Monroe- 1030 PM EDT Sun Sep 24 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, and Monroe counties. * WHEN...Through late Monday night. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
509 WHUS41 KBUF 250807 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 407 AM EDT Mon Sep 25 2023 NYZ004-251800- /O.EXB.KBUF.BH.S.0017.000000T0000Z-230925T2200Z/ Wayne- 407 AM EDT Mon Sep 25 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Wayne county. * WHEN...Through this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ001>003-251800- /O.CON.KBUF.BH.S.0017.000000T0000Z-230926T0600Z/ Niagara-Orleans-Monroe- 407 AM EDT Mon Sep 25 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, and Monroe counties. * WHEN...Through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
312 WHUS41 KBUF 251438 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1038 AM EDT Mon Sep 25 2023 NYZ001>003-252200- /O.CON.KBUF.BH.S.0017.000000T0000Z-230926T0600Z/ Niagara-Orleans-Monroe- 1038 AM EDT Mon Sep 25 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, and Monroe counties. * WHEN...Through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ004-252200- /O.CON.KBUF.BH.S.0017.000000T0000Z-230925T2200Z/ Wayne- 1038 AM EDT Mon Sep 25 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Wayne county. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
813 WHUS41 KBUF 251947 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 347 PM EDT Mon Sep 25 2023 NYZ004-252100- /O.CAN.KBUF.BH.S.0017.000000T0000Z-230925T2200Z/ Wayne- 347 PM EDT Mon Sep 25 2023 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$ NYZ001>003-260400- /O.CON.KBUF.BH.S.0017.000000T0000Z-230926T0600Z/ Niagara-Orleans-Monroe- 347 PM EDT Mon Sep 25 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, and Monroe counties. * WHEN...Until 2 AM EDT Tuesday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
532 WHUS41 KBUF 260222 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1022 PM EDT Mon Sep 25 2023 NYZ001>003-260330- /O.CAN.KBUF.BH.S.0017.000000T0000Z-230926T0600Z/ Niagara-Orleans-Monroe- 1022 PM EDT Mon Sep 25 2023 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Sep 24, 2:32 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Sep 24, 2:32 AM EDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
232 AM EDT Sun Sep 24 2023
.SYNOPSIS...
The remnants of Tropical Storm Ophelia...centered near the Delmarva
Peninsula...will circulate a wealth of clouds along with some
sprinkles and nuisance showers over parts of the region into Sunday
night. However...the majority of the region should remain rain
free. High pressure over Quebec will then support mainly fair dry
weather through the upcoming week.
&&
.NEAR TERM /THROUGH MONDAY/...
Overcast skies...albeit it largely thick cirrus...will be found over
our region for the remainder of the overnight. There could be enough
alto-cu over parts of the Finger Lakes and Southern Tier though to
support some light showers or sprinkles.
While the majority of the region will continue to only experience
high cloudiness after daybreak...the remnants of Tropical Storm
Ophelia will circulate enough moisture back across the western
counties to allow for some sprinkles or nuisance light showers. The
pcpn should be MAINLY confined to the Finger Lakes region and
portions of the western Southern Tier where rainfall amounts will be
under a tenth of an inch.
Sunday night...the ever weakening tropical remnants still centered
near the Delmarva Peninsula will start to lose its battle with high
pressure over Quebec. Drier air aloft will start to make its push
southwards across the Canadian border...and this in combination
with a weakening easterly flow over our CWA will encourage any
residual light shower activity (mainly Srn Tier/Finger Lakes) to
come to an end. Meanwhile...actual clearing should push southwards
across at least Lake Ontario and the Eastern Lake Ontario region.
High pressure over Quebec on Monday is forecast to lose any further
southward push into our region...and with a general easterly flow
still in place...we can anticipate a fair amount of cloud cover to
persist over the Southern Tier and portions of the Finger Lakes.
Increasing amounts of sun will be found closer to...and especially
east...of Lake Ontario.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Surface high pressure centered over the province of Quebec Monday
night will extend south into the eastern Great Lakes and support
primarily dry weather. However, low pressure centered over the upper
Midwest will slide southeast along the southern periphery of the
aforementioned surface high. Depending on how far south the surface
high extends, will determine if associated precipitation with the
surface low will reach the area. As of right now, 00Z model guidance
packages are in good agreement that some of the far southwestern
Southern Tier may see a few rain showers Monday night.
Then, Tuesday through Wednesday night surface high pressure will
assert further dominance and extend southward across the eastern
Great Lakes. However, a skinny ribbon of moisture will advect in
across the far western Southern Tier both Tuesday and Wednesday
nights, which may support a few stray showers across Chautauqua
county. Despite this, conditions mainly look dry across the
remainder of the area.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
Despite upper level blocking changes Thursday through Saturday,
surface high pressure will settle southward across New England for
the end of the week and start of the weekend. This pattern, which is
setting up to look similar to the one that graced the area earlier
this spring, will promote an extended time of fair dry weather.
However, should note that the time frame for this period of dry
weather appears to be shorter than the one prior.
In addition to the dry weather, temperatures will be seasonal. Highs
throughout the end of the week will range in the low to mid 70s.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
VFR conditions in place at the start of this TAF cycle will
gradually deteriorate towards daybreak...with cirrus giving way to
VFR strato-cu. Cigs should lower to MVFR levels across the Southern
Tier and portions of the Finger Lakes region through.
After daybreak...MVFR cigs will become common for all but the
Eastern Lake Ontario region. Conditions will further deteriorate
across the Srn Tier for the midday and afternoon when IFR cigs will
become likely.
MVFR to IFR cigs across the western counties Sunday evening will
grudgingly improve overnight...while skies will generally clear for
sites like KART and KGTB.
Outlook...
Monday through Thursday...Mainly VFR.
&&
.MARINE...
Northeast winds will temporarily drop off tonight, but will pick
up again on Sunday. Small craft headlines are in place for Lake
Erie and western Lake Ontario. Elevated winds and waves will
last across Lake Ontario into Tuesday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ040-
041.
Small Craft Advisory until 8 AM EDT Tuesday for
LOZ042-043.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...EAJ
LONG TERM...EAJ
AVIATION...RSH
MARINE...Apffel/EAJ/HSKHazardous weather outlook, Sep 23, 4:45 AM EDT, 23 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 445 AM EDT Sat Sep 23 2023 NYZ001>008-010>014-019>021-085-240900- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 445 AM EDT Sat Sep 23 2023 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-240900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 445 AM EDT Sat Sep 23 2023 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Beach Hazards Statements in New York, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.